Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 121, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 17, 2025, 5:03 PM CDT for Barber County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2025, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 17, 2025, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 74 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 711 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 751 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted.
198
WUUS53 KDDC 172203
SVRDDC
KSC007-172245-
/O.NEW.KDDC.SV.W.0121.250617T2203Z-250617T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
503 PM CDT Tue Jun 17 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Barber County in south central Kansas...
* Until 545 PM CDT.
* At 502 PM CDT, a severe thunderstorm was located near Medicine
Lodge, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Medicine Lodge around 510 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3718 9883 3729 9886 3744 9847 3739 9846
3739 9841 3738 9835 3717 9835
TIME...MOT...LOC 2202Z 259DEG 21KT 3728 9870
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT3 follow-up statements
590
WWUS53 KDDC 172225
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
525 PM CDT Tue Jun 17 2025
KSC007-172245-
/O.CON.KDDC.SV.W.0121.000000T0000Z-250617T2245Z/
Barber KS-
525 PM CDT Tue Jun 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN BARBER COUNTY...
At 525 PM CDT, a severe thunderstorm was located very near Medicine
Lodge, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Barber County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3720 9869 3733 9872 3744 9847 3739 9846
3739 9841 3738 9835 3721 9835
TIME...MOT...LOC 2225Z 259DEG 21KT 3730 9855
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT515
WWUS53 KDDC 172238
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
538 PM CDT Tue Jun 17 2025
KSC007-172245-
/O.CON.KDDC.SV.W.0121.000000T0000Z-250617T2245Z/
Barber KS-
538 PM CDT Tue Jun 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN BARBER COUNTY...
At 538 PM CDT, a severe thunderstorm was located near Medicine Lodge,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Medicine Lodge and Sharon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3725 9862 3731 9864 3744 9847 3739 9846
3739 9841 3738 9835 3725 9835
TIME...MOT...LOC 2238Z 255DEG 20KT 3733 9848
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BENNETT202
WWUS53 KDDC 172244
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
544 PM CDT Tue Jun 17 2025
KSC007-172254-
/O.EXP.KDDC.SV.W.0121.000000T0000Z-250617T2245Z/
Barber KS-
544 PM CDT Tue Jun 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARBER COUNTY
WILL EXPIRE AT 545 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
&&
LAT...LON 3725 9862 3731 9864 3744 9847 3739 9846
3739 9841 3738 9835 3725 9835
TIME...MOT...LOC 2244Z 259DEG 21KT 3734 9844
$$
BENNETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:02 PM CDT, 3 hours 1 minute earlier. Its key messages:
- Reduced risk of severe weather tonight due to cool outflow from the morning and early afternoon storms
- Flood watch in our eastern zones as potential heavy rain from storms tonight could lead to isolated flash flooding
- Moderate to major heat risk Friday and Saturday
Area forecast discussion, Jun 17, 2:02 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 202 PM CDT Tue Jun 17 2025 .KEY MESSAGES... - Reduced risk of severe weather tonight due to cool outflow from the morning and early afternoon storms - Flood watch in our eastern zones as potential heavy rain from storms tonight could lead to isolated flash flooding - Moderate to major heat risk Friday and Saturday && .DISCUSSION... Issued at 201 PM CDT Tue Jun 17 2025 19z surface and upper air observations show cool upslope east to southeast winds across southwest Kansas. These winds combining with a stratus deck from the overnight and mid morning MCS that went through central Kansas have kept our temperatures in the 70s through midday. The morning outflow boundary has made it well into the Texas panhandle through northern Oklahoma. A second outflow boundary has led to convection along the K-96 corridor which is moving east-southeast. Tonight given the situation from the previous MCS and ongoing cloud cover and convection combining with short term models showing the boundary of warmer air staying mainly along and south of the Oklahoma border the severe risk has lessened across southwest Kansas. With the cooler and stable air the instability values will have a tough time increasing and any convection will be elevated pretty much negating any tornado risk. Short term models continue to show the best opportunity for rain along the second outflow boundary which sets up roughly south and east of Dodge City. With PWAT values ~1.5 inches we could certainly see some locally heavy rainfall and some isolated areas of flooding. Severe threat will be generally limited to some strong gusty winds around 60 mph mainly along the Oklahoma border. With how the airmasses are setup it looks like the MCS with the 80+ mph wind potential will be moreso in the Texas panhandle into northern Oklahoma along the frontal boundary. A second area of convection will develop in northeast Colorado and makes its way into western Kansas during the overnight however as the MCS hits the more stable air we should just see general thunderstorms with them weakening to ending shortly after midnight. Wednesday should stay cooler as north winds and 850 mb temperatures warming to around 20 (C) should lead to highs in the 80s. In the long term LREF upper air patterns show a building ridge in the southeast CONUS with strong southwesterly flow in the central plains. This will allow hotter air from the desert southwest to overspread the region on Friday and Saturday with highs reaching into the mid to upper 90s. Given the recent rains we should still have fairly moist dewpoints despite the southwest winds so humidity values will be higher and could lead to heat index values greater than 100 degrees especially east of highway 183. Heat risk across southwest Kansas is at moderate to major suggesting that any prolonged exposure to the heat will lead to a higher risk of heat exhaustion. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1158 AM CDT Tue Jun 17 2025 Low to mid level clouds continue across southwest Kansas after an outflow boundary earlier this morning passed through central Kansas. MVFR flight category for LBL, GCK, and DDC are expected through 21Z. For HYS...a second outflow boundary is moving through central Kansas and could lead to VCTS between 18-21Z. For DDC...as the outflow boundary moves south and east we could see VCTS near the terminal between 21Z-03Z. The better confidence of storms will be south and east of DDC. Post storm clouds should continue through at least 03Z which could lead to MVFR flight category for all terminals and then after 03Z we should see VFR flight category for the rest of the time period. && .DDC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ066-079>081-089- 090. && DISCUSSION...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 17, 3:29 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 329 AM CDT Tue Jun 17 2025 KSZ030-031-043>046-061>066-074>081-084>090-180830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 329 AM CDT Tue Jun 17 2025 /229 AM MDT Tue Jun 17 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Significant severe potential exists as storms are expected to develop on Tuesday. With these storms a strong MCS is forecasted to move across Kansas producing very strong and damaging winds. All hazards are possible with organized wind being the largest threat. Some uncertainty still remains both spatially and due to the previous overnight's storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected unless multiple discrete cells are able to develop and maintain themselves.
In the hours before
Special weather statement, Jun 17, 12:53 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1253 PM CDT Tue Jun 17 2025
KSZ046-171845-
Rush KS-
1253 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RUSH COUNTY THROUGH
145 PM CDT...
At 1253 PM CDT, Doppler radar was tracking a strong thunderstorm very
near La Crosse, moving east at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
This strong thunderstorm will be near...
Bison around 100 PM CDT.
Other locations in the path of this storm include Otis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3867 9903 3847 9904 3844 9935 3861 9940
3870 9912 3870 9904
TIME...MOT...LOC 1753Z 256DEG 25KT 3855 9929
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
TATROSpecial weather statement, Jun 17, 12:58 PM CDT, 4 hours 5 minutes before
Special Weather Statement National Weather Service Dodge City KS 1258 PM CDT Tue Jun 17 2025 KSZ046-171830- Rush KS- 1258 PM CDT Tue Jun 17 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN RUSH COUNTY THROUGH 130 PM CDT... At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm near Alexander, moving east at 25 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Nekoma around 105 PM CDT. Rush Center around 110 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3835 9958 3848 9958 3854 9926 3836 9920 TIME...MOT...LOC 1757Z 253DEG 23KT 3842 9950 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH TATRO
Special weather statement, Jun 17, 1:44 PM CDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service Dodge City KS 144 PM CDT Tue Jun 17 2025 KSZ065-066-079-171915- Stafford KS-Pawnee KS-Edwards KS- 144 PM CDT Tue Jun 17 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PAWNEE... SOUTHWESTERN STAFFORD AND EAST CENTRAL EDWARDS COUNTIES THROUGH 215 PM CDT... At 144 PM CDT, Doppler radar was tracking a strong thunderstorm very near Belpre, moving east at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Macksville around 155 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3787 9915 3803 9919 3804 9891 3789 9887 TIME...MOT...LOC 1844Z 251DEG 10KT 3796 9909 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH TATRO
Special weather statement, Jun 17, 4:53 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
453 PM CDT Tue Jun 17 2025
KSZ090-172230-
Barber KS-
453 PM CDT Tue Jun 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN BARBER COUNTY THROUGH
530 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake City, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Medicine Lodge around 505 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3717 9881 3730 9890 3747 9855 3747 9847
3739 9846 3739 9841 3738 9835 3731 9835
TIME...MOT...LOC 2153Z 244DEG 32KT 3729 9876
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BENNETTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:47 PM CDT | Special Weather Statement | DDC | Trego | 28 min |
| Jun 16, 11:58 PM CDT | Special Weather Statement | DDC | Ellis | 32 min |
| Jun 17, 12:29 AM CDT | Special Weather Statement | DDC | Ellis | 61 min |
| Jun 17, 12:35 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 55 min |
| Jun 17, 1:07 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 38 min |
| Jun 17, 1:13 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Ness, Rush, Trego | 47 min |
| Jun 17, 1:43 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush, Trego | 62 min |
| Jun 17, 2:06 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush, Stafford | 39 min |
| Jun 17, 2:39 AM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pawnee, Pratt, Stafford | 51 min |
| Jun 17, 3:29 AM CDT | Special Weather Statement | DDC | Pratt | 31 min |
| Jun 17, 12:23 PM CDT | Flood Watch | DDC | Barber, Comanche, Edwards, Kiowa, Pratt, Stafford | 14 hr |
| Jun 17, 12:53 PM CDT | Special Weather Statement | DDC | Rush | 52 min |
| Jun 17, 12:58 PM CDT | Special Weather Statement | DDC | Rush | 32 min |
| Jun 17, 1:44 PM CDT | Special Weather Statement | DDC | Edwards | 31 min |
| Jun 17, 4:53 PM CDT | Special Weather Statement | DDC | Barber | 37 min |
| Jun 17, 6:56 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.